Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 129, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 25, 2019, 4:41 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2019, 4:41 PM CDT (21:41 UTC)
- Expired
- Sep 25, 2019, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:11 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 25, 3:11 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Memphis TN 311 PM CDT Wed Sep 25 2019 .DISCUSSION... Currently...Warm front has lifted well NE of the area and the dry airmass that was in place has been replaced by more summer like humidity. An upper level disturbance moving through the Mid-South has resulted in scattered to numerous showers and thunderstorms mainly north of I-40 today. Temps attm range from the 70s, where it is raining, to the mid 90s across parts of North MS where the upper ridge has more influence and the sun is shining. Tonight through Thursday...Additional convection is developing across north central AR in an area of higher instability. This development is in response to another upper level disturbance moving across southern MO. This activity will move into areas north of I-40 later this afternoon into the early evening and then probably dissipate as the instability diminishes. Later tonight the main mid level trough pushing through the Great Lakes/Ohio Valley will send a cold front toward the Mid-South. Expect additional showers and thunderstorms to develop along and ahead of the front mainly north of I-40. Activity will linger into Thursday morning but then begin to diminish as the mid level trough exits and the cold front weakens over the area. Thursday afternoon should be mostly dry with temps in the lower 80s north to lower 90s south. Thursday night through Wednesday...500 mb upper ridge will rebuild over the area and strengthen to 594 DM by Sunday. Expect rain free weather and lots of sunshine. Temps will climb back into the lower 90s Friday and Saturday with mid 90s at some places from Sunday through the middle of next week. Models have been suggesting a frontal passage by the end of next week but the 12z ECMWF is a little concerning. It has the upper ridge holding tough with the very warm weather continuing through the end of the work week at least. SJM && .AVIATION... 18Z TAFs Showers and a few occasional embedded thunderstorms moving through E AR and W TN as of 18Z. Left out TS mention in TAFs due to limited instability and low confidence of occurrence for this afternoon at sites. Short term trends suggest there may a be a break this evening before additional showers and perhaps a thunderstorm or two moves into the area late tonight into Thursday morning. VFR conditions expected to prevail through much of the period with a potential for MVFR conditions Thursday morning. Confidence isn't particularly high for the lower clouds and have only mentioned a SCT lower deck for now. W winds will become light this evening then gradually veer NW/N after passage of a cold front later tonight into Thursday morning. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 25, 8:22 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 822 AM CDT Wed Sep 25 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-261530- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 822 AM CDT Wed Sep 25 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong storms with gusty winds are possible today mainly across eastern Arkansas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:21 PM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 39 min |
| Sep 25, 5:51 PM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.